MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Catalog Number AP28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage, Subarachnoid (1893); Respiratory Distress (2045)
Date of Event 06/19/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the artemis evacuation device include, but are not limited to, decreased consciousness, intraventricular hemorrhage at the site, including death.Therefore, it was determined that the reported adverse events were anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient underwent a thrombectomy procedure to treat a right frontal intracerebral hemorrhage (ich), using an artemis neuro evacuation device (artemis) on (b)(6) 2018.On (b)(6) 2018, the patient developed delirium.The physician; therefore, administered medication for agitation and fluctuating levels of alertness.Additional information was received on 28-aug-2018 indicating that the principle investigator (pi) updated his opinion on this event and reported it to be not related to artemis.Approximately eight months later, an update was received on (b)(6) 2019 indicating that on (b)(6) 2018, the patient experienced subdural hygroma.The subdural hygroma was adjudicated to be an adverse event related to the artemis, index intracerebral hemorrhage (ich), the index procedure and unrelated to the comorbidity.An update received on 05-may-2019 indicated that on (b)(6) 2018, the patient experienced increased respiratory distress and became unresponsive.Therefore, the patient was sent to the emergency room (er) and was intubated.After discussion with the family, it was felt that the patient would not want to continue aggressive medical care, given his protracted recovery to date, and the decision was made to transition to comfort care measures.The patient was extubated and transferred to hospice care and expired on (b)(6) 2018.The clinical events committee (cec) adjudicated the respiratory failure as a serious adverse event related to the artemis, the index intracerebral hemorrhage (ich), the index procedure and the comorbidity.

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8666312
Report Number3005168196-2019-01017
Device Sequence Number2257711
Product Code GWG
UDI-Device Identifier00814548017877
UDI-Public00814548017877
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/29/2020
Device Catalogue NumberAP28
Device Lot NumberS10003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2019
Initial Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Date Report Sent to FDA01/01/2005